Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 145, NWS La Crosse, WI

July 25, 2008Wabasha County, Minnesota; Buffalo County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 25, 2008, 5:03 PM CDT for Wabasha County, Minnesota; Buffalo County, Wisconsin. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2008, 5:03 PM CDT (22:03 UTC)
Expired
Jul 25, 2008, 6:00 PM CDT
In force
57 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Wabasha County, MN, Buffalo County, WI

The radar

The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 5:17 PM CDTTSTM WND GST 60Nelson, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 4:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1404 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 252203
SVRARX
MNC157-WIC011-252300-
/O.NEW.KARX.SV.W.0145.080725T2203Z-080725T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
503 PM CDT FRI JUL 25 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...
  BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 600 PM CDT

* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
  WEST OF MISHA MOKWA...OR 8 MILES NORTHEAST OF LAKE CITY...MOVING
  SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MISHA MOKWA AROUND 510 PM...
  WABASHA AND NELSON AROUND 520 PM...
  ALMA AND KELLOGG AROUND 535 PM...
  LOCK AND DAM 4 AND RATTLESNAKE RIDGE AROUND 540 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.

SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. IF ON AREA
RIVERS OR LAKES...IMMEDIATELY MOVE TO SHORE AND FIND SHELTER.

LAT...LON 4446 9225 4444 9221 4442 9210 4458 9204
      4460 9201 4460 9194 4436 9152 4432 9154
      4419 9186 4419 9199 4446 9227
TIME...MOT...LOC 2202Z 313DEG 22KT 4450 9212

$$

BOYNE
6 follow-up statements
000 
WWUS53 KARX 252208
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
508 PM CDT FRI JUL 25 2008

MNC157-WIC011-252300-
/O.CON.KARX.SV.W.0145.000000T0000Z-080725T2300Z/
WABASHA MN-BUFFALO WI-
508 PM CDT FRI JUL 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR BUFFALO AND NORTHEASTERN WABASHA COUNTIES...

AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MISHA MOKWA...OR 8 MILES NORTH OF WABASHA...MOVING SOUTHEAST AT 
25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NELSON AND DUMFRIES AROUND 515 PM...
  WABASHA AND KRUGER CAMPGROUND AROUND 520 PM...
  KELLOGG AND MODENA AROUND 530 PM...
  ALMA AND LOCK AND DAM 4 AROUND 535 PM...

LAT...LON 4446 9225 4444 9221 4442 9210 4458 9204
      4460 9201 4460 9194 4436 9152 4432 9154
      4419 9186 4419 9199 4446 9227
TIME...MOT...LOC 2208Z 314DEG 24KT 4446 9207

$$

BOYNE
000 
WWUS53 KARX 252213
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
513 PM CDT FRI JUL 25 2008

MNC157-WIC011-252300-
/O.CON.KARX.SV.W.0145.000000T0000Z-080725T2300Z/
WABASHA MN-BUFFALO WI-
513 PM CDT FRI JUL 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR BUFFALO AND NORTHEASTERN WABASHA COUNTIES...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR NELSON...OR 6 MILES NORTH OF WABASHA...MOVING SOUTHEAST AT 
25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WABASHA AND KRUGER CAMPGROUND AROUND 520 PM...
  KELLOGG AND MODENA AROUND 530 PM...
  ALMA AND LOCK AND DAM 4 AROUND 535 PM...

SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. IF ON AREA
RIVERS OR LAKES...IMMEDIATELY MOVE TO SHORE AND FIND SHELTER.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4446 9225 4444 9221 4442 9210 4458 9204
      4460 9201 4460 9194 4436 9152 4432 9154
      4419 9186 4419 9199 4446 9227
TIME...MOT...LOC 2213Z 314DEG 24KT 4444 9204

$$

BOYNE
000 
WWUS53 KARX 252222
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
522 PM CDT FRI JUL 25 2008

MNC157-WIC011-252300-
/O.CON.KARX.SV.W.0145.000000T0000Z-080725T2300Z/
WABASHA MN-BUFFALO WI-
522 PM CDT FRI JUL 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR BUFFALO AND NORTHEASTERN WABASHA COUNTIES...

AT 522 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR NELSON...OR NEAR WABASHA...MOVING
SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALMA AND KELLOGG AROUND 530 PM...
  RATTLESNAKE RIDGE AROUND 535 PM...
  HEROLD AND WEST NEWTON AROUND 540 PM...
  BUFFALO AND CREAM AROUND 545 PM...

SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. IF ON AREA
RIVERS OR LAKES...IMMEDIATELY MOVE TO SHORE AND FIND SHELTER.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4446 9225 4444 9221 4442 9210 4458 9204
      4460 9201 4460 9194 4436 9152 4432 9154
      4419 9186 4419 9199 4446 9227
TIME...MOT...LOC 2222Z 313DEG 25KT 4439 9197

$$

BOYNE
000 
WWUS53 KARX 252231
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
531 PM CDT FRI JUL 25 2008

MNC157-WIC011-252300-
/O.CON.KARX.SV.W.0145.000000T0000Z-080725T2300Z/
WABASHA MN-BUFFALO WI-
530 PM CDT FRI JUL 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR BUFFALO AND NORTHEASTERN WABASHA COUNTIES...

AT 517 PM...THE FIRE DEPARTMENT IN NELSON WISCONSIN ESTIMATED 60 MPH
WINDS.

AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ALMA...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEROLD AND WEST NEWTON AROUND 540 PM...
  BUFFALO AND CREAM AROUND 545 PM...
  COCHRANE AROUND 550 PM...

SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. IF ON AREA
RIVERS OR LAKES...IMMEDIATELY MOVE TO SHORE AND FIND SHELTER.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4446 9225 4444 9221 4442 9210 4458 9204
      4460 9201 4460 9194 4436 9152 4432 9154
      4419 9186 4419 9199 4446 9227
TIME...MOT...LOC 2230Z 313DEG 25KT 4435 9192

$$

BOYNE
000 
WWUS53 KARX 252240
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
540 PM CDT FRI JUL 25 2008

MNC157-WIC011-252300-
/O.CON.KARX.SV.W.0145.000000T0000Z-080725T2300Z/
WABASHA MN-BUFFALO WI-
530 PM CDT FRI JUL 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR BUFFALO AND NORTHEASTERN WABASHA COUNTIES...

AT 517 PM CDT...THE FIRE DEPARTMENT IN NELSON WISCONSIN ESTIMATED 60 MPH
WINDS.

AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ALMA...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEROLD AND WEST NEWTON AROUND 540 PM...
  BUFFALO AND CREAM AROUND 545 PM...
  COCHRANE AROUND 550 PM...

SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. IF ON AREA
RIVERS OR LAKES...IMMEDIATELY MOVE TO SHORE AND FIND SHELTER.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4446 9225 4444 9221 4442 9210 4458 9204
      4460 9201 4460 9194 4436 9152 4432 9154
      4419 9186 4419 9199 4446 9227
TIME...MOT...LOC 2230Z 313DEG 25KT 4435 9192

$$

BOYNE
000 
WWUS53 KARX 252257
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
557 PM CDT FRI JUL 25 2008

MNC157-WIC011-252307-
/O.EXP.KARX.SV.W.0145.000000T0000Z-080725T2300Z/
WABASHA MN-BUFFALO WI-
557 PM CDT FRI JUL 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR BUFFALO AND NORTHEASTERN
WABASHA COUNTIES EXPIRES AT 600 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.

LAT...LON 4446 9225 4444 9221 4442 9210 4458 9204
      4460 9201 4460 9194 4436 9152 4432 9154
      4419 9186 4419 9199 4446 9227
TIME...MOT...LOC 2257Z 313DEG 25KT 4422 9173

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:55 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 25, 2:55 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
255 PM CDT FRI JUL 25 2008

.SHORT TERM...TONIGHT THROUGH MONDAY

FORECAST FOCUS IS ON FRONTAL PASSAGE/CONVECTIVE THREAT INTO THIS
EVENING...AND POSSIBLE MCS AFFECTING THE AREA SATURDAY NIGHT INTO
SUNDAY.

SURFACE MAP THIS AFTERNOON HAD AN AREA OF LOW PRESSURE OVER WESTERN ONTARIO
WITH A COLD FRONT TRAILING SOUTHWESTWARD THROUGH FAR NORTHWEST WI
THROUGH SOUTHWEST MN. RADAR MOSAIC WAS SHOWING A LINE OF STRONG
CONVECTION TIED RIGHT ALONG THE COLD FRONT WHERE
CONVERGENCE/MOISTURE POOLING/CAPE IS BEING MAXIMIZED. TEMPERATURES
ACROSS THE AREA RANGED FROM THE MID 60S ACROSS NORTH CENTRAL WI
UNDER THICK CLOUD COVER TO THE LOWER 80S ACROSS SOUTHEAST MN WHERE
SOME CLEARING WAS TAKING PLACE AHEAD OF THE FRONT.

25.12Z GFS AND NAM PRETTY MUCH ON THE SAME PAGE AS FAR AS OVERALL
SYNOPTIC PATTERN THROUGH THE PERIOD IS CONCERNED.

THE MODELS CONTINUE TO SHOW THE FRONT/ASSOCIATED CONVECTION MOVING
THROUGH THE AREA THIS EVENING...DEPARTING THE AREA BY MIDNIGHT.
THERE IS STILL A CHANCE THAT A FEW STORMS COULD BE SEVERE THIS
EVENING WITH LARGE HAIL AND DAMAGING WIND BEING THE MAIN THREAT.
OTHERWISE...HIGH PRESSURE WILL BUILD IN FROM THE PLAINS AFTER
MIDNIGHT...PROVIDING CLEARING SKIES OVER THE AREA.

HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH SATURDAY FOR MOSTLY/PARTLY
SUNNY SKIES AND HIGHS IN THE LOW-MID 80S. ISENTROPIC LIFT/MOISTURE
TRANSPORT AHEAD OF A MID-LEVEL SHORTWAVE TROUGH MOVING ACROSS THE
NORTHERN HIGH PLAINS WILL PRODUCE SOME CONVECTION ACROSS THE PLAINS.
SOME MID-HIGH CLOUD DEBRIS CLOUDS FROM THIS CONVECTION WILL SPREAD
INTO WESTERN SECTIONS OF THE DURING THE LATE AFTERNOON HOURS.

THE MODELS HAVE SHIFTED MCS TRACK ASSOCIATED WITH THE LIFT AHEAD OF
THE PLAINS SHORTWAVE FURTHER NORTH INTO OUR AREA LATER SATURDAY
NIGHT THROUGH SUNDAY. BASED ON THIS SIGNAL...HAVE RAISED SHRA/TS
CHANCES AND BROUGHT THEM FURTHER NORTH. THE 25.12Z NAM AND 25.09Z
SREF SHOWING MOISTURE TRANSPORT VECTORS POINTING INTO SOUTHERN
SECTIONS OF THE AREA.  THIS WOULD PUT HIGHEST SHRA/TS CHANCE SOUTH
OF I-90. HAVE TRENDED POP/WX/QPF GRIDS ACCORDINGLY. SO FAR...IT
APPEARS THIS MCS SHOULD REMAIN BEHAVED WITH ELEVATED CAPES IN THE
1000-2000J/KG RANGE AND EFFECTIVE SHEAR AROUND 20KTS. COULD SEE A
FEW STORMS WITH SMALL HAIL IN THE STRONGER ELEVATED UPDRAFTS...BUT
OVERALL SHOULD REMAIN BELOW SEVERE LIMITS.

FOR SUNDAY NIGHT THOUGH MONDAY...A RIDGE OF HIGH PRESSURE WILL
BUILD/MOVE ACROSS THE AREA FOR DRY AND SEASONABLY WARM TEMPERATURES.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY

25.00Z ECMWF/25.12Z GFS START OFF IN FAIRLY GOOD AGREEMENT MONDAY
NIGHT/TUESDAY BRINGING A MID-LEVEL/SURFACE TROUGH THROUGH THE
FLAT RIDGE IN PLACE OVER THE NORTHERN PLAINS INTO THE UPPER MIDWEST.
BOTH MODELS INDICATING A RESPECTABLE MCS ASSOCIATED WITH THIS WAVE
MOVING INTO THE AREA AS EARLY AS MONDAY NIGHT AND THEN THROUGH THE
REST OF THE AREA ON TUESDAY. WILL CONTINUE SLIGHT CHANCE OF SHRA/TS
MONDAY NIGHT AND MOVE SLIGHT CHANCES TO 30 POP ON TUESDAY. SHRA/TS
CHANCES LINGER THROUGH TUESDAY NIGHT AS THE TROUGH CONTINUES TO PUSH
SLOWLY THROUGH THROUGH THE AREA. MAY BE ENOUGH LINGER COLD AIR
ALOFT/CYCLONIC FLOW ALOFT TO GENERATE A FEW SHOWERS/ISOLD T ACROSS
THE EAST ON WEDNESDAY. THEN FOR THURSDAY THROUGH FRIDAY...THE MODELS
DIVERGE SUBSTANTIALLY WITH THE GFS BUILDING THE RIDGE ACROSS THE
NORTHERN PLAINS/UPPER MIDWEST WITH SHALLOW TROUGHING FURTHER INTO
NORTHEAST CONUS. THE ECMWF ON THE OTHER HAND MAINTAINS A DEEP TROUGH
DEVELOPING OVER THE UPPER MIDWEST/GREAT LAKES REGION. WILL MAINTAIN
DRY FORECAST FOR NOW AND WAIT FOR BETTER AGREEMENT. DOES BEAR
WATCHING FOR POSSIBLE INTRODUCTION OF PRECIPITATION CHANCES AND
LOWER TEMPERATURES IF THE ECMWF WINS OUT.

&&

.AVIATION...THIS AFTERNOON THROUGH SATURDAY

A COLD FRONT WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS AS IT
MOVES THROUGH THE REGION BETWEEN 25.20Z AND 26.03Z. WITH 0-6 KM
EFFECTIVE SHEAR BETWEEN 35 AND 40 KNOTS...A FEW OF THESE
THUNDERSTORMS MAY BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT
WOULD BE LARGE HAIL AND DAMAGING WINDS. THE FRONT WILL MOVE THROUGH
KRST AROUND 25.22Z AND KLSE 26.00Z. SKIES SHOULD CLEAR WITHIN
3 HOURS AFTER THE FRONTAL PASSAGE. THERE MAY BE SOME VALLEY FOG
POTENTIAL IN THE MISSISSIPPI AND WISCONSIN RIVER VALLEYS IF WE CAN
GET SOME RAIN TO SATURATE THE BOUNDARY LAYER. FOR THE TIME BEING...I
HAVE JUST KEPT THE SCATTERED DECK AROUND A 1000 FEET AT KLSE.  IF WE
DO NOT GET MUCH RAIN FROM THIS COLD FRONT...THIS WILL LIKELY HAVE TO
BE REMOVED.

VFR CONDITIONS ARE EXPECTED ON SATURDAY AS HIGH PRESSURE DRIFTS
OVERHEAD.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...

WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT/LONG TERM...DAS
AVIATION..........BOYNE
Hazardous weather outlook, Jul 25, 12:07 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
1207 PM CDT FRI JUL 25 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-261100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1207 PM CDT FRI JUL 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL PRODUCE SCATTERED THUNDERSTORMS AS IT MOVES
SOUTHEAST THROUGH THE UPPER MISSISSIPPI RIVER VALLEY THIS AFTERNOON
AND EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE
BETWEEN 2 PM AND 10 PM WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY NIGHT...A THUNDERSTORM COMPLEX WILL DEVELOP OVER THE
NORTHERN PLAINS...AND TRACK SOUTHEAST INTO IOWA AND ILLINOIS ON
SUNDAY. THERE WILL BE A CHANCE FOR STORMS NORTH OF THIS MAIN AREA...
INTO SOUTHEAST MINNESOTA AND SOUTHERN WISCONSIN. HOWEVER...AT THIS
TIME ANY SEVERE WEATHER THREAT LOOKS TO STAY SOUTH OF THE LOCAL
AREA.

THUNDERSTORM CHANCES WILL RETURN FOR TUESDAY AND WEDNESDAY...AS A
COLD FRONT APPROACHES FROM THE PLAIN STATES. ITS TOO EARLY TO
DETERMINE IF THERE IS A SEVERE THREAT WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SOME SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RIECK/BOYNE

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:54 PM CDTSevere Thunderstorm WarningARXLa Crosse, Monroe36 min
Jul 25, 6:09 PM CDTSevere Thunderstorm WarningARXVernon36 min
Jul 25, 6:29 PM CDTSevere Thunderstorm WarningARXVernon19 min
Jul 25, 6:44 PM CDTSevere Thunderstorm WarningARXCrawford, Richland, Vernon61 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2008Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.